Alert archive / Colorado / Tornado Warnings in 2022
Tornado Warning 14, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 29, 2022, 4:30 PM MDT for Adams County, Arapahoe County, Colorado. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2022, 4:30 PM MDT (22:30 UTC)
- Expired
- Jul 29, 2022, 4:45 PM MDT
- In force
- 15 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
Counties Adams County, CO, Arapahoe County, CO
The radar
The Denver radar (KFTG), 20 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.5 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
600
WFUS55 KBOU 292230
TORBOU
COC001-005-292245-
/O.NEW.KBOU.TO.W.0014.220729T2230Z-220729T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
430 PM MDT Fri Jul 29 2022
The National Weather Service in Denver Colorado has issued a
* Tornado Warning for...
Northwestern Arapahoe County in northeastern Colorado...
Southern Adams County in northeastern Colorado...
* Until 445 PM MDT.
* At 429 PM MDT, a confirmed tornado was located over northwestern
Aurora, or 9 miles east of Denver, moving west at 10 mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* This tornadic thunderstorm will remain near Buckley Air Force Base
and nearby surrounding locations in northwestern Arapahoe and
southern Adams Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3968 10482 3975 10488 3975 10485 3976 10485
3978 10477 3977 10477 3977 10474 3978 10473
3979 10467 3968 10467
TIME...MOT...LOC 2229Z 081DEG 9KT 3974 10476
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$
BARJENBRUCH2 follow-up statements
882
WWUS55 KBOU 292240
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
440 PM MDT Fri Jul 29 2022
COC001-292247-
/O.CAN.KBOU.TO.W.0014.000000T0000Z-220729T2245Z/
Adams CO-
440 PM MDT Fri Jul 29 2022
...THE TORNADO WARNING FOR SOUTHERN ADAMS COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved into
western Arapahoe County. Therefore, the warning has been cancelled.
LAT...LON 3968 10482 3974 10487 3974 10474 3972 10472
3968 10470
TIME...MOT...LOC 2237Z 073DEG 7KT 3970 10476
$$
COC005-292245-
/O.CON.KBOU.TO.W.0014.000000T0000Z-220729T2245Z/
Arapahoe CO-
440 PM MDT Fri Jul 29 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
NORTHWESTERN ARAPAHOE COUNTY...
At 437 PM MDT, a confirmed landspout tornado was located over
western Aurora, or 9 miles east of Denver, moving west at 10 mph.
HAZARD...TORNADO.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
Locations impacted include...
Buckley Air Force Base and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3968 10482 3974 10487 3974 10474 3972 10472
3968 10470
TIME...MOT...LOC 2237Z 073DEG 7KT 3970 10476
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
BARJENBRUCH285
WWUS55 KBOU 292245
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
445 PM MDT Fri Jul 29 2022
COC005-292253-
/O.EXP.KBOU.TO.W.0014.000000T0000Z-220729T2245Z/
Arapahoe CO-
445 PM MDT Fri Jul 29 2022
...THE TORNADO WARNING FOR NORTHWESTERN ARAPAHOE COUNTY WILL EXPIRE
AT 445 PM MDT...
The landspout tornado has dissipated. People in the area should
still remain alert for possible short-lived but weak tornadoes. Seek
shelter if a tornado is observed.
LAT...LON 3968 10482 3974 10487 3974 10474 3972 10472
3968 10470
TIME...MOT...LOC 2243Z 081DEG 9KT 3970 10478
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 29, 2:26 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 29, 2:26 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 226 PM MDT Fri Jul 29 2022 .SHORT TERM...(This evening through Saturday) Issued at 219 PM MDT Fri Jul 29 2022 Storms will continue to form and move off the higher terrain into the evening hours. PW values remain high with little shear and weak steering flow. This will equate to storms that can produce a quick inch in 30 min. Current CAMs, especially the NAM nest which has initialized better than others suggest isolated storms could make it onto the plains around 5 pm and continue into the evening. Storms could produce small hail and lightning with gusty outflow winds up to 35 mph. Storms are expected to dissipate after 9 pm with some lingering clouds overnight. For Saturday, the upper level ridge will flatten out helping to disrupt the influx of moisture into the region. Precipitable water will decrease into Saturday with values around 0.5 inches over mountains and 0.8 across the plains. A weak circulation over Weld county could bring some low stratus to the area similar to Friday morning before burning off by mid-morning. The flow over the plains could advect some drier air onto the plains during the afternoon which could impact storm coverage. Still expect storms to form over the mountains by the afternoon but will maintain low pops across the lower elevations. Temperatures will continue to increase with highs in the upper 80s over the lower elevations and mainly 70s for the higher terrain. .LONG TERM...(Saturday night through Friday) Issued at 219 PM MDT Fri Jul 29 2022 Upper level ridge that's been over the western states slowly progresses eastward on Sunday. Airmass continues to warm with highs reaching the lower to mid 90s across northeast Colorado. There will be a slight increase in moisture and instability ahead of a weak wave for Sunday afternoon. This is expected to produce a few more showers and storms Sunday than on Saturday. Precipitable water values will be near an inch and CAPE of 300-700 J/kg are expected. This will lead to a brief heavy rainfall and the limited flash flood threat for the burn areas. The upper level high slowly moves east across the Central and Southern Rockies Monday. Drier and warmer conditions will accompany it. Precipitable water values fall to a half inch over the higher terrain to around three-quarters of an inch over the Front Range and eastern plains. Should see a few weak showers/storms over the higher terrain, otherwise dry conditions are expected to prevail. Temperatures continue to warm with highs in the mid to upper 90s expected across northeast Colorado. For Tuesday through Friday...the upper level high will reside over the eastern half of the country. This will produce a south to southwest flow aloft across Colorado. Expect monsoonal moisture to increase with this pattern. Will go with scattered/likely PoPs for most areas as there should be plenty of moisture available. Weak short wave troughs embedded in the flow aloft should produce stronger convection and numerous storms. A little to soon to pinpoint which day(s) this may occur. For temperatures, highs over northeast Colorado should climb into the lower to mid 90s each day. Tuesday looks like the warmest before the better moisture arrives with mid to upper 90s for highs across northeast Colorado. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1231 PM MDT Fri Jul 29 2022 ILS/MVFR conditions are possible between 21 and 01z with thunderstorms at area terminals. Winds will be out of the north to northeast then turn southeast to drainage by 05z. Storms could produce a short period of heavy rain with gusty and erratic winds with some gusting up to 30 mph possible. Storms to the east and north could also produce outflow boundaries that could impact DEN after 01z. && .HYDROLOGY... Issued at 219 PM MDT Fri Jul 29 2022 Moisture will decrease slightly on Saturday, however will keep the burn areas in a limited threat given the coverage of thunderstorms and lower storm motions. Storms will be capable of producing at least half an inch of rain in less than an hour and with saturated soils from the previous few days flash flooding will be possible. Moisture and instability increase a little Sunday ahead of a weak upper level. This should produce more thunderstorms than Saturday. A few of these storms may produce heavy rainfall. High pressure moves across Colorado Monday. Other than a few weak storms over the higher terrain, dry conditions will prevail. An active thunderstorm pattern may return Tuesday and for the rest of next week. South to southwest flow around the high to the east should transport enough moisture into the area for at least scattered thunderstorms each day. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Bowen LONG TERM...Meier AVIATION...Bowen HYDROLOGY...Bowen/Meier
Hazardous weather outlook, Jul 29, 10:36 AM MDT, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1036 AM MDT Fri Jul 29 2022 COZ030>051-301645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1036 AM MDT Fri Jul 29 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Afternoon showers and thunderstorms will develop by the afternoon over the higher terrain and across the eastern plains. The storms will be slow moving and could produce a quick 0.5 to 1.00 inches of rain in less than an hour. There will be some risk of flash flooding in the burn scars as well as areas that have seen copious amounts of rainfall over the last few days. Storms may also produce brief wind gusts to 50 mph along with small hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms will persist mainly over the mountains and valleys this weekend. Drier conditions Monday will prevail with isolated storms at most for the higher terrain. Tuesday through next week, afternoon scattered thunderstorms will begin in the mountains and valleys and push eastward across the Front Range each day. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight but rainfall reports would be greatly appreciated.
In the hours before
Local storm report, Jul 29, 3:42 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
342 PM MDT FRI JUL 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HEAVY RAIN 2 NNW GLEN HAVEN 40.48N 105.46W
07/29/2022 M0.91 INCH LARIMER CO MESONET
LARIMER WET GAUGE - DUNRAVEN TRAILHEAD. 0.75
INCHES FELL IN 20 MINUTES FROM 1:00 TO 1:20
PM.
0213 PM FLASH FLOOD 2 E GLEN HAVEN 40.46N 105.42W
07/29/2022 LARIMER CO EMERGENCY MNGR
WATER WASHING OVER CR43 AT MILLER FORK
CROSSING.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:24 AM MDT | Special Weather Statement | BOU | Phillips | 36 min |
| Jul 29, 12:27 PM MDT | Flash Flood Warning | BOU | Grand | 2 hr |
| Jul 29, 12:50 PM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
Nearby
Tornado Warnings in Colorado, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.